Does anyone else have secondary hypothyroidism following their surgery?
God knows the Acromegaly aftermath was bad enough to sort out with Dr. Now this to deal with. She's just done my bloods. Should she test TRH as well masTSH, T3 and T4 in this case or am I wrong?
No guidance from consultan,t who eventually diagnosed the thyroid damage, only to begin taking 50 mcg of Thyroxine. Taking this at 5 am to avoid absorption problems.
Can't stop urinating.Its driving me nuts. Its the urge one. fed up with being soaked. Can the Dabetes Insipidus return? Nurse tested for "diabetes".. I assumed they'd know its not Diabetes 1 or 2. Stupid me!!!!"
Hi, yes i has secondary loss of all of my hormones after surgery. But I was sure glad to have the tumor out!
So yes they need to ***** your thyroid by testing your Free T3, Free T4 and TSH along with your symptoms. There's a bit of an art to it and it is more than just the numbers. It is your pit gland that make TSH and yours is probably low now. I take my calcium at night to avoid that issue.
In a so called normal person the TSH adjusts and lowers when your T3 and T4 levels are good. It gets higher when the levels are low. In many pituitary patient it is just low, low, low. A usual replacement dose of levothyroxine is 100-200 mcg!!!! or in a combo of Levothyroxine(T4) and Liothyronine(T3)
Regarding the Diabetes Insipidus, I have that too. It usually eases up within a 4 months of surgery. That seems to be the magic number for some reason. In the meantime, they could put you on a trial of DDAVP (desmopressin) at the very lowest dose, just at night and you can see how you do. They make it in a pill form and a nasal spray. i do better on the pill. But others swear by the spray! Then you can add it to the day as well if you need to. One thing that will help your doc is to measure your input and output for a few days. Mine was over 10 liters at it's worse and I was having to get up to drink and pee every 1/2 hour at night time!!!! How is one to sleep and recover without help? Mine has improved to the point that I do not need the meds regularly now and do sleep through the night. (Every once I revert for some reason and then I take the meds at night)
Thank you so much. At least I know I am not completely crazy! Great your tumour sorted.
are you taking Cortisol? The DI must have driven you nuts - not getting sleep.
Have appt with Dr next Friday. Dreading the results being "normal" and going thru the nightmare I had in April getting someone who knows what they are doing.
Same with urine issue. Had DI straight after surgery. Gone after 48 hrs. The has come back on and off and now a nightmare. get up about 4 x times per night. Have tried eliminating foods in case its just irritable bladder. The nurse tested I am sure for Diabetes1 and 2. Didn't register til I got home. Stupid me! will measure in and noutput from today.
Just feel so frustrated and making me angry at mo. Know most of pit people have had same stuff happen to them and there aren't many of us etc etc for Drs to recognise symptoms/tests. You think its awful up to the surgery and then great to have tumour gone. Silly silly! Its her minefield once you are away from the specialist unit. Seeing Consultant in October, thank goodness.
It is rather sad that your endo did not let you know ahead of time that you may become hypopit or panhypopit after your surgery. I became hypopit - part due to the surgery and part because the rest of my glands were diseased.
After pituitary surgery, growth hormone is often lost - thyroid, cortisol, ADH and FSH, LH etc. Prolactin can be lost but that one is not replaced.
Do make sure you get copies of tests if you can - and get familiar with the levels and where you should be. Ranges are ranges - and some hormones feel better to be at different places on the range. Keep an eye on it and get regular testing especially at first - some may stabilize and testing can then go longer over time. Or you can be like me and be wonky for years! :)
Oh yes, like Rumpled says above other hormones often go away too. I do take hydocortisone and growth hormone too. I am in the process of getting reassessed on my female hormones, oh joy...well maybe for the hubby :)
What about you? Are you on those too?
This is an identical story to my 20 year old son. He had a germinoma brain trumor that had spread throughout the ventricles. His sodium levels go crazy. After 6 weeks of radiation we are now battling hospital stays to control sodium levels. It is good to hear somone else's story. Not too many people have this and not many doctors are qualified in our area. Good luck....
I am sorry to hear about your son. You should know too that sodium and potassium work hand in hand - that they work in tandem so if sodium goes down, often potassium will spike or it may also go down as well.
I know this from my adrenal issues - I have to keep an eye on both - and the sodium issue can be deadly (it is why I wear a medic alert bracelet). Have they thought about bringing in a neuro-endocrinologist to see him - maybe they hit the pituitary?
One thing that Ive heard about radiation is that there is often a loss of function to the pituitary gland. This loss tends to be slow and over a period of months or years versus right away. So it is important to have your son's hormones tracked over the long term. Growth hormone, testosterone, thyroid, cortisol and anti-diuretic hormone can all be affected. Good luck to both you and your son! Horselip
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.